MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/085
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the product, leakage of air from it was observed.No patient injury reported.
 
Additional Manufacturer Narrative
Device serial number/lot number is unknown, no product information has been provided to date.A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: h6: evaluation codes: updated.Device evaluation: two photos were included for evaluation; photos showed the complainant sample.One sample was returned for evaluation.It was received in used conditions without original package.The returned sample was visually inspected at 12" to 16" and normal conditions of illumination to detect any condition that could cause a leak.Leakage was detected between the check valve and pilot balloon.The customer's complaint was confirmed.Based on the analysis conducted it was determined that the failure mode was caused by manufacturing method not being followed.There was not enough solvent at the joint.The root cause was determined to be the lack of solvent at the joint.The lot number of the device was not provided therefore no device history review (dhr) could be completed.

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima
minneapolis, MN 55442
MDR Report Key16062518
Report Number3012307300-2022-28224
Device Sequence Number17814105
Product Code BTR
UDI-Device Identifier15019315022357
UDI-Public15019315022357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199/085
Device Catalogue Number100/199/085
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown